Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What could be the cause for prolonged bleeding after taking ipill during periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I took ipill on the 3rd day of my period after having intercourse on 2nd day after 24 hours.From the next day of taking the pill I am bleeding profusely and has not ended although it is the 8 th day >My normal cycle lasts for 4-5 days ,so I am tensed whether I am pregannt or not and why my bleeding is not ceasing.
Posted Thu, 20 Feb 2014 in Birth Control
Answered by Dr. Rakhi Tayal 23 minutes later
Brief Answer: You are not pregnant. Detailed Answer: Hello, Thanks for trusting us with your health concern. Since you took Ipill on 3rd day after periods, now the irregular and prolonged bleeding that you are having is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill. This is a common side effect of such pills. Your routine next period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy. The bleeding that you are having will stop in next few days. But I would advise you to use a surer way contraception like oral pills as I pill if taken repeatedly can cause you menstrual irregularities. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What could be the cause for prolonged bleeding after taking ipill during periods? 3 hours later
I do a regualar yoga in the mornings.So due to this prolonged bleeding shall I stop Yoga.Also shall I go for a pregnancy test during next month or shall I cannot be pregnant and need not be tensed at all.Also whether shall my periods regularise after that.
Answered by Dr. Rakhi Tayal 13 hours later
Brief Answer: You can stop yoga. Detailed Answer: Hello. Thanks for writing again. Stopping yoga for a few days will help in decreasing the bleeding. In case your next periods are delayed by ore than 10 days then do test for pregnancy. The periods are likely to be regular after 2-3 months. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor